MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2.5-3-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that an axium prime coil could not be detached.Three detachment attempts had been made with the instant detacher. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the anterior communicating artery.The max diameter was 6mm, and the neck diameter was 1.5mm.The patient's blood flow was normal, and their vessel tortuosity was moderate.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that prior to coil non-detachment there were no issues encountered.There was no pushwire d amage observed after removal from the patient.
Additional Manufacturer Narrative
H3.Product analysis #(b)(4) :equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil outer carton; within an opened axium prime coil inner pouch and within a dispenser track.Visual inspection/damage location details: the axium prime coil was returned within the introducer sheath.Upon inspection the axium implant coil pushwire was found to be broken at break indicator and bent at ~10.8cm from proximal end.This is indicative manual detachment attempts were made at these locations.The implant coil appeared to be damaged within introducer sheath.The implant coil was pushed out from introducer sheath for further analysis.The coin was found not against the lumen stop, removed from axium pushwire, and not returned.The shield coil was found to be stretched with blood residue and implant coil still attached.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, and implant coil was placed in ultrasonic cleaner to remove blood residue.The implant coil separated after being removed from ultrasonic cleaner.The lumen stop appeared to be visually acceptable.The retainer ring appeared to have blood reside and found to be damaged.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil separated during analysis.The likely cause for the non-detachment is the bend found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The event cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.